Q. MRI report for migraine says minimal microvascular changes. What does it mean?

Answered by Dr. Anshul Varshney and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Migraine Headaches or Mri? We have medical experts to help you right away. Ask a Doctor Now »
Image: MRI report for migraine says minimal microvascular changes.  What does it mean?

Hello doctor,

I am 52 years old and had an MRI for worsening migraines for the last six months. I have had migraines for 31 years. The finding was a few foci of T2 and 3 mm T2 prolongation within the left frontal subcortical white matter. No associated restricted diffusion or abnormal enhancement. No additional parenchymal signal abnormality. The ventricles and midline structures are of normal appearance.

Impression or conclusion: Minimal left frontal chronic microvascular ischemic changes. No findings of an acute intracranial process or abnormal enhancement. What does all this mean? My neurologist said to take seizure medicine for the migraines and my brain is fine. Currently, I am taking 12.5 mg of Amitriptyline every day and Sumatriptan when needed.


Related Questions:
MRI shows 'intermediate signal intensity lesion in endometrial cavity.' What is it?
MRI spine showed intramedullary mass at T4. Is it a cyst or malignancy?
Are these symptoms of a menopause?
 

Dr. Anshul Varshney
M.B.B.S., M.D. MEDICINE
Critical Care Physician, Diabetology, General Medicine, Internal Medicine, Medical Gastroenterology,

Hi,

Welcome to icliniq.com.

See, your MRI report is normal (attachment removed to protect patient identity) and has nothing to get worried. I would like to know a few things:

  1. Explain your headache. It is onset, severity, site. Any associated vomitings? Its frequency?
  2. How does your migraine improve?
  3. Which seizure medicine you are taking? Is it Topiramate?

Revert with the asked details for a better help.

For more information consult a neurologist online --> https://www.icliniq.com/ask-a-doctor-online/neurologist

 

Thank you doctor,

I am not taking the seizure medicine. I am going through perimenopause, so I think that is what is making them worse. My migraine starts very fast now, usually on right side of head over eyebrow. I have to take 100 mg of Sumatriptan and six Tylenol to stop. I used to have two in a month, and last month had 13. How is the MRI normal? Do many 52 year olds have the same findings? Does it mean I have had small strokes on the left side, and something is wrong with white matter?

 

Dr. Anshul Varshney
M.B.B.S., M.D. MEDICINE
Critical Care Physician, Diabetology, General Medicine, Internal Medicine, Medical Gastroenterology,

Hi,

Welcome back to icliniq.com.

It is unlikely to be due to ischemic changes in your brain. This looks like a migraine headache to me. Moreover, a positive response to Sumatriptan and Tynelol favors the diagnosis of a migraine. Menopause can cause precipitation of a migraine. I would recommend in such case scenario to start on tablet Flunarizine 10 mg daily at bedtime and very soon, your migraine headaches would disappear.

For more information consult a neurologist online --> https://www.icliniq.com/ask-a-doctor-online/neurologist

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Why am I having constant eye floaters, low back and hip pain?
Query: Hello doctor, I am having constant eye floaters, low back and hip pain, also my rib cage hurts. I feel depressed and anxious like never before. I cannot sleep at night. MRI of brain shows tiny flair. Radiologists are saying that it is nothing to worry about. What should I do?  Read Full »
Dr. Shivam Om Mittal
Neurologist

Answer: Hi, Welcome to icliniq.com. Eye floaters are commonly associated with some issues with the visual field. So I would recommend consulting with an ophthalmologist to rule out any issues with your eyes. It can also be associated with migraine headaches. Low back pain and hip pain are common symptoms ...  Read Full »
 
I am nearing menopause and periods have become irregular. How to manage?
Query: Hi doctor, I am 48 years old. I have been experiencing irregular periods, which I realize as normal as I am entering menopause age. Last month, I did not get my period. But, this month it has been a heavy and lengthy one for more than 17 days now. I felt the normal fatigue and today, I have been fe...  Read Full »
Dr. Jimesh H Mavani
Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. If you have bleeding and you have to change two to three pads per day, then you do not have to do anything for bleeding on urgent basis. At 48 years of age, if you are bleeding heavily, then better get an appointment and check your cervix and the other things. If require...  Read Full »
 
My wife has been suffering from migraine and gastric irritation. What to do?
Query: Hi doctor, My wife is suffering from a migraine. I have consulted a neurosurgeon. He has given tablets Sibelium 10 mg, Topirol 25 mg, and Serenance. But, she is unable to take food. While drinking water also she is feeling gastric irritation. She is taking Omez D and Zofran syrup before meals for ...  Read Full »
Dr. Anshul Varshney
Internal Medicine Physician

Answer: Hi,Welcome to icliniq.com.We are here to help you.Her stomach irritation seems to be because of the migraine only. Let me brief you about the migraine and its treatment.If you are suffering from migraine headaches, then you should be started on medicines for the prophylaxis of the migraine.You h...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


What is the best treatment for oily scalp and hair?
Hello doctor,I completed my acne treatment one year ago and my skin is clear after some period of time. My scalp and fac ...Read more »
How Is H.Pylori Infection Diagnosed and Treated?
Helicobacter pylori (H.pylori) is a bacteria that infects your stomach. Approximately 50% of the world's population has ...Read more »
Is it normal to have foamy urine?
Hello doctor, My urine is foamy. I am confused whether everyone will get bubble and foamy urine while urinating. Please ...Read more »
 
 

Also Read Answers From